Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 37, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Nov 9, 2020, 8:38 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2020, 8:38 PM EST (01:38 UTC)
- Expired
- Nov 9, 2020, 10:30 PM EST
- In force
- 112 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 46 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WGUS52 KMFL 100138
FFWMFL
FLC011-086-100330-
/O.NEW.KMFL.FF.W.0037.201110T0138Z-201110T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
838 PM EST Mon Nov 9 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
Northern Miami-Dade County in southeastern Florida...
* Until 1030 PM EST.
* At 838 PM EST, Doppler radar indicated a heavy rain band over the
Atlantic waters of Miami-Dade and Broward Counties will move
northwest into the Northern metro areas of Miami-Dade County and
Southern Broward County. Rainfafll amounts from this heavy rain
band is expected to be between 1 to 3 inches which will fall on
top of the already rainfall amounts of 7 and 12 inches that has
fallen over this area during the last 24 hours from heavy rain
bands. This will continue to agreative the ongoing flooding over
this area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Davie, Miami Beach, Plantation, Sunrise, Surfside, Miami
Gardens, Hallandale, Lauderhill, Weston, North Miami, Doral, North
Miami Beach, Aventura and Dania Beach.
LAT...LON 2616 8044 2614 8012 2614 8011 2614 8009
2585 8012 2582 8013 2581 8013 2582 8018
2585 8045
FLASH FLOOD...RADAR INDICATED
$$
BAXTER1 follow-up statement
433
WGUS72 KMFL 100324
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
1024 PM EST Mon Nov 9 2020
FLC011-086-100334-
/O.EXP.KMFL.FF.W.0037.000000T0000Z-201110T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Miami-Dade FL-
1024 PM EST Mon Nov 9 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EST THIS EVENING FOR
SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES...
The heavy rain has ended. However, there is still a Flood Warning in
effect for this area due to standing water from the heavy rains that
occurred over this area during the last 24 to 36 hours. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM EST Tuesday for a
portion of South Florida.
LAT...LON 2616 8044 2614 8012 2614 8011 2614 8009
2585 8012 2582 8013 2581 8013 2582 8018
2585 8045
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 8:27 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 9, 8:27 PM EST, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
827 PM EST Mon Nov 9 2020
.Update...
Tropical storm ETA is forecast by NHC to move southwest through
the Southeastern Gulf of Mexico tonight, as high pressure remain
over the Western Atlantic Waters. This will keep a breezy to windy
east southeast wind flow over South Florida.
A line of showers with a few embedded thunderstorms are
developing in the Atlantic waters and extend westward into the
metro areas of Miami-Dade County early this serening. The high
res models are taking this line of showers and thunderstorms
northward through the overnight hours into Broward and then into
West Palm Beach County. Therefore, plan on keep a 50 percent
chance of POPs over the east coast metro areas tonight.
Rest of South Florida should only isolated coverage tonight.
Therefore POPs will remain the 20 to 30 percent range over the
interior and west coast metro areas for tonight.
The PWAT values from the evening MIA sounding was around 2 inches
which is still running around the 90 percentile range for this
time of year leading to the possibility of heavy rainfall tonight.
With on going flooding from last night heavy rains over some of
the east coast metro areas and the grounds be saturated over most
of South Florida, the Flood Watch will remain in place for South
Florida. The Flood Warning will also continue for the metro areas
of Broward, Miami-Dade, and Southern Palm Beach Counties for
tonight due to the on going flooding.
Rest of the forecast looks good at this time and no other changes
are planned at this time.
&&
Baxter
.Prev Discussion... /issued 742 PM EST Mon Nov 9 2020/
..00z Aviation Update...
Aviation...
Tropical Storm Eta continues to pull away to the west in the Gulf of
Mexico. Currently TAF sites on the east coast are seeing a mix of
MVFR to VFR ceilings with passing SHRA. Due to low coverage, handled
with VCSH for now but may need to add TEMPO groups if coverage
thickens. Additional SHRA activity is possible later tonight and
into most of Tuesday. Gusty winds stick around through the TAF
period before gradually diminishing towards the end of the cycle
Tuesday.
Prev Discussion... /issued 226 PM EST Mon Nov 9 2020/
Short Term (Rest of Today through Tuesday)...
Tropical Storm Eta is currently in the southeastern Gulf of Mexico
and it will continue to move away from the region as the rest of
this afternoon progresses. As the storm pulls away, a gusty
southeasterly flow will remain in place for the rest of this
afternoon and tonight. Deep tropical moisture remains in place
across the region, which will allow for additional shower and
thunderstorm development across the region for the rest of this
afternoon and into tonight. Some of these showers and thunderstorms
could contain heavy downpours which could lead to additional
flooding concerns especially over the east coast metro areas where
flooding is already ongoing.
The breezy conditions will continue throughout the day on Tuesday as
Tropical Storm Eta remains in the Gulf of Mexico. Deep tropical
moisture will remain over South Florida, which will allow for
continued chances of showers and isolated thunderstorms especially
during the afternoon and evening hours. Some of the stronger showers
could contain heavy rainfall which will lead to additional flooding
concerns especially over the east coast metro areas. Therefore, the
Flood Watch will remain in effect through Tuesday Evening. High
temperatures on Tuesday will generally range from the mid 80s across
the east coast metro areas to the upper 80s over the interior
sections.
Long Term (Wednesday through Sunday)...
As for Wednesday and Thursday, the latest computer model guidance
still remains in disagreement for the middle of the week as far as
the track of Eta is concerned. The GFS wants to basically stall out
the system off of the west coast of central Florida before moving
the system westward further into the gulf of Mexico by the end of
the week and into the upcoming weekend. The ECMWF shows Eta phasing
with a mid latitude trough which pulls the system towards the
northern Gulf Coast and into the Southeastern portion of the country
by the end of the week.
In any event, Eta will remain close enough to continue to provide
enough lower level moisture to keep the chances of showers and
thunderstorms in place through the middle of the week. The greatest
chances of showers and thunderstorms will be during the afternoon
and evening hours during this time frame. Heavy downpours are still
possible with the stronger showers and thunderstorms which will lead
to the potential for some flooding issues to continue especially
across the east coast metro areas. By the end of the week, both of
the GFS and the ECMWF start to trend towards a drier air mass moving
into the region as high pressure brings more of an easterly flow
back to the area. This would help to lower the shower and
thunderstorm chances for the end of the week and into the upcoming
weekend.
Marine...
Tropical Storm Eta will continue moving westward through the
southeastern Gulf of Mexico through the middle of the week. With the
pressure gradient remaining tight across the local waters, a gusty
southeasterly flow will continue during this time frame. Seas will
remain elevated as well, especially in the Gulf of Mexico, where
additional swells from Eta are likely. Marine conditions across the
Atlantic and Gulf waters should begin to improve towards the end of
the week as southeasterly flow begins to diminsh.
Aviation...
Tropical Storm Eta continues to pull away to the west in the Gulf
of Mexico. Currently TAF sites on the east coast are seeing a mix
of MVFR to VFR ceilings. There is also a break right now in SHRA
activity along the east coast, and the feeder band of SHRAs
currently along the west coast at APF should exit to the west over
the next hour. However, additional SHRA activity is possible
later tonight and into Tuesday. Winds generally from the E to SE
this afternoon around 15-25KT with some gusts near 30KT. A slight
decrease in speeds are possible across inland locations tonight.
Beach Forecast...
A high risk of rip currents will remain in place across the Atlantic
coast beaches through the middle of the week as a strong east to
northeasterly wind flow continues during this time frame. With high
surf still occurring, a High Surf Advisory will continue through
this evening across the Palm Beach County beaches.
Hydrology...
Hydrology impacts will continue for the rest of this afternoon
through Tuesday with ongoing flooding from recent heavy rainfall
especially over the east coast metro areas. With a deep tropical
airmass remaining in place, additional shower and thunderstorm
development will remain in place during this time frame. The
strongest showers and thunderstorms could contain heavy rainfall
which could aggravate ongoing flooding issues across the region.
Therefore, A Flood Watch will remain in effect through Tuesday
evening.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 77 84 77 85 / 60 50 50 50
Fort Lauderdale 79 86 78 86 / 60 50 50 50
Miami 78 86 78 85 / 50 60 50 50
Naples 76 86 75 85 / 20 70 50 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday evening for FLZ066>075-168-172>174.
Coastal Flood Advisory until 1 AM EST Tuesday for FLZ069-075-168-
172>174.
High Rip Current Risk through Wednesday evening for FLZ168-172-
173.
High Rip Current Risk through Tuesday evening for FLZ069.
High Surf Advisory until 1 AM EST Tuesday for FLZ168.
AM...Small Craft Advisory until 7 PM EST Tuesday for AMZ610-630-650-
651-670-671.
GM...Small Craft Advisory until 7 PM EST Tuesday for GMZ656-657-676.
&&
Update...54/BNB
Marine...55/CWC
Aviation...03/Fell
Short Term...55/CWC
Long Term...55/CWCHazardous weather outlook, Nov 9, 2:45 PM EST, 5 hours 53 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 245 PM EST Mon Nov 9 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 245 PM EST Mon Nov 9 2020 ...Lingering Flooding Remains Across East Coast Metro... ... ...Hazardous Marine/Beach Conditions Across South Florida... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: A high risk of rip currents at all South Florida beaches today. Thunderstorms: An isolated thunderstorm is possible this afternoon/evening. Waterspouts: Waterspouts are possible in the outer rainbands of Tropical Storm Eta in the Gulf waters. Wind: Gusty winds over the local South Florida waters through tonight. Coastal Flooding: Minor saltwater flooding of low-lying lots, parks, and roadways may occur near the coast line. Temporary closure of some coastal roads possible, especially during high tide. Flooding: Major flooding of roadways continues across the east coast metro of South Florida. Although rainfall has come to an end it will take hours or even days for flood waters to recede. Waves: Hazardous marine conditions across all South Florida waters with significant waves in the Atlantic (7 to 10 feet) and Gulf (10 to 12 feet) waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Residual flooding of roadways and neighborhoods as it will take time for the rainfall to across the area to recede. Also, any additional rainfall from showers and storms will cause flooding concerns given the antecedent conditions. Hazardous marine conditions will remain across the area through mid- week. Elevated risk of rip currents across all South Florida beaches through much of the week ahead. .SPOTTER INFORMATION STATEMENT... Spotter activation Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 9, 5:37 PM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
537 PM EST Mon Nov 9 2020
FLZ066-067-070-071-092315-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
537 PM EST Mon Nov 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLIER...HENDRY...
NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 615 PM
EST...
* At 537 PM EST, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Rotenberger
Wildlife Refuge to near Miccosukee Service Plaza to near Mile
Marker 30 On Alligator Alley. Movement was northwest at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Ave Maria, Montura, Immokalee, Golden Gate Estates, Felda,
Rotenberger Wildlife Refuge, Orangetree, Miccosukee Service Plaza,
Hendry Correctional, Big Cypress Seminole Reservation, Intersection
Alligator Alley And Miami Canal, Devils Garden, Miccosukee Indian
Reservation, Big Corkscrew Island, Big Cypress National Preserve,
Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill, West Broward
Rec. Area On Alligator Alley and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2659 8157 2670 8148 2670 8096
2605 8048 2605 8077 2619 8156 2635 8166
2642 8166
TIME...MOT...LOC 2237Z 114DEG 28KT 2639 8090 2618 8076 2608 8053
FELLLocal storm report, Nov 9, 7:27 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
727 PM EST MON NOV 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM FLOOD 2 NE MIAMI LAKES 25.93N 80.29W
11/09/2020 MIAMI-DADE FL AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED FLOODING AT NW 57AVE
AND NW 183ST. CANAL OVERFLOW HAS SERVERAL CARS STUCK.
TRAFFIC IS BLOCK.
&&
EVENT NUMBER MFL2000242
BNBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:04 PM EST | Special Marine Warning | MFL | 56 min | |
| Nov 9, 11:07 PM EST | Special Weather Statement | MFL | Glades | 53 min |
| Nov 10, 1:12 AM EST | Coastal Flood Statement | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 60 hr |
| Nov 10, 3:40 AM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 110 min |
| Nov 10, 4:11 AM EST | Special Marine Warning | MFL | 64 min | |
| Nov 10, 7:23 AM EST | Special Marine Warning | MFL | 37 min | |
| Nov 10, 7:28 AM EST | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Nov 10, 12:17 PM EST | Special Weather Statement | MFL | Miami-Dade, Monroe | 43 min |
| Nov 10, 1:24 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 5 hr |
| Nov 10, 1:43 PM EST | Special Weather Statement | MFL | Broward | 32 min |
| Nov 10, 1:58 PM EST | Special Weather Statement | MFL | Collier, Hendry | 62 min |
| Nov 10, 2:00 PM EST | Special Marine Warning | MFL | 30 min | |
| Nov 10, 2:02 PM EST | Special Marine Warning | MFL | 58 min | |
| Nov 10, 2:41 PM EST | Special Weather Statement | MFL | Hendry | 49 min |
| Nov 10, 2:51 PM EST | Special Marine Warning | MFL | 84 min | |
| Nov 10, 4:12 PM EST | Areal Flood Advisory | MFL | Broward | 2 hr |
| Nov 10, 4:55 PM EST | Special Weather Statement | MFL | Palm Beach | 50 min |
| Nov 10, 5:39 PM EST | Special Marine Warning | MFL | 66 min | |
| Nov 10, 6:00 PM EST | Special Weather Statement | MFL | Palm Beach | 30 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.